

WEEKLY NEWSLETTER Issue 440

Business for week beginning 10/04/17

Notice of Appointments

Monday 3 April

Two appointments have been made to the Creative Ireland Fingal group. The group is made up of representatives from different sections and departments within the County Council.

Margaret Geraghty, Fingal County Council's Director of Housing and Community, has been appointed as the chair of the group.

Eithne Mallin, who previously led the 2016 Commemoration Programme for Fingal, was appointed Creative Ireland coordinator for Fingal County Council.

Creative Ireland is a part of the Government's legacy programme for Ireland 2016. It spans five years, 2017—2022, and aims to put a focus on creativity in public policy development.

In Fingal, the group "will lead the development of a dedicated Culture and Creativity plan for Fingal". Their objective for 2017 is to help develop the creativity of children and young adults, "with the specific objective of fast-tracking the Charter for Arts in Education, which will significantly increase access and participation for children in high quality arts and culture experiences."

Hauge Convention Protocol on Cultural Property to be enacted

This Thursday will see Second Stage discussions of the Protection of Cultural Property in the Event of Armed Conflict (Hague Convention) Bill 2016.

The Bill, in the main, gives effect to the Convention for the Protection of Cultural Property in the Event of Armed Conflict, which was done at The Hague in May 1954. By extension, it would also give effect to the Protocol for the Convention, done at The Hague in March 1999.

It will put in place sanctions and penalties related to new offences "prohibiting the destruction, damage or theft of cultural property ... during the course of an armed conflict". It would also empower the Minister for Arts, Heritage and the Gaeltacht to authorise any use of the Blue Shield in the State, while also legally protecting the Blue Shield emblem.

You can view the Bill here.

Deputy Sherlock's micro-plastic Bill reaches Second Stage [PMB]

This week in Private Members Business, the Prohibition of Micro-Plastics Bill 2016 will be discussed.

The aim of the Bill is to prohibit the import, manufacture or sale of any cosmetic product that uses micro-plastics as one of its raw ingredients.

This prohibition would be based on the ramifications such micro-plastics can have on the environment. They are often used in products that require an abrasive texture and can be rinsed down sinks after use. From there, they contribute to microplastic pollution and can be harmful to marine life that could potentially ingest them.

You can view the Bill here.

Following Thursday's session, the Dáil will take its Easter recess. It will recommence the week of Monday 1 May.



WEEKLY NEWSLETTER Issue 440 Business for week beginning 10/04/17

REPORT: PAI's Annual FOI Conference 2017



Minister for Public Expenditure and Reform, Paschal Donohoe TD, makes the Keynote presentation at PAI's Annual FOI Conference 2017 Photography by Moya Nolan.

Last Thursday 30 March, PAI hosted a half-day conference on the present challenges in Freedom of Information. The conference looked at FOI requests from multiple angles: that of the requester, that of the FOI officer, and that of the Office of the Information Commissioner.

Minister for Public Expenditure and Reform, Paschal Donohoe TD, delivered the keynote speech on the morning.

He noted that Freedom of Information legislation in Ireland, "like all legislation, is either evolving or is going to evolve".

The impact of a hard Brexit is expected to cause ripples through society. Following the formal decision made by Minister May to trigger Article 50, the Government will have many tough decisions to make, and "no doubt that many of the decisions will be subject to FOI requests in order to understand the processes [they] are involved in."

The Minister noted that other changes were coming down the line – including those caused by the commencement of the GDPR in May 2018.

The Minister stressed the importance of the FOI legislation, especially considering the recent Irish context:

"The awful economic crisis has had a decisive effect in the trust citizens have for the institutes that govern them." A recent survey showed that Irish citizens have the sixth highest expectation of services delivered. However, only 28% of citizens have trust in the Government. While the measure of trust in Government has very slowly increased since 2013, the fact that we are only ahead of the European average by 1 percentage point offers no solace.

He said of a well-managed FOI process, "It's needed and it's appropriate. It is to enable members of public to gain access ... to information held by public bodies".

FOI is not only valuable in increasing public trust. From a legislative prospective, the value of the legislation is marked; it improves the contestability of policy advice.

Read the full report <u>here</u>.

You can also listen to podcasts of each presentations on our Soundcloud, here.



At Public Affairs Ireland

On the Blog

Trends and Developments in Freedom of Information: A Year in Review Claire Hogan Read here

Are pension rates further marginalising Ireland's older generations?

Justin Moran Read here

Developing Meaningful and Sustainable Workplace Wellbeing Programmes

Deirdre Cronnelly Read <u>here</u>

Data-sharing in the Public Sector Fleur O'Shea Read here

Training

Certificate in Data Protection Level 1 (2 days)

25 and 26 April

This course provides an overview of date protection (DP) and its key points. It is designed to be a practical and focused course for you to understand importance of the control of personal data or the provision of information to the public. The course will focus on key DP tasks and essential law, rules and guidelines.

Click here for more information

Interview Skills for Conducting Interviews

25 April

Specifically aimed at those who conduct interviews, this seminar will give you the tools, skills and confidence needed to carry out interviews. The CPSA Code of Practice requires that interviewers fully understand their role, and have the necessary skills to fulfil their responsibilities. PAI has developed this seminar in response.

Click here for more information

You can find us on...

Tuesday 11 April

2.00 p.m. Leaders' Questions (FF, SF, RIG, SD-GP) (32 mins)

2.32 p.mOrder of Business (30 mins)Motion re. Change to Standing Order 27Motion re. Committee on the Future of Healthcare to extend its deadline to report back to the Dáil (without debate)

3.02 p.m. Taoiseach's Questions (45 mins)

3.47 p.m. P.Q.s: Oral – Minister for Social Protection (90 mins)

5.17 p.m. Topical Issues (48 mins) Private Notice Question (if any)

6.05 p.m. Government Business: (115 mins) Statements on Brexit, to include Motion re. Report of the Joint Committee on European Union Affairs entitled "Committee Travel to Brussels 7-8 February 2017" (resumed)

8.00 p.m. Private Members Business (Fianna Fáil): - Motion re. Justice (120 mins)

10.00 p.m. Dail Adjourns

Wednesday 12 April

12.00 p.m. Leaders' Questions (FF, SF, Sol-PBP, I4C) (32 mins)

12.32 p.m. Questions on Promised Legislation (30 mins)

1.02 p.m. Taoiseach's Questions (45 mins)

1.47 p.m. P.Q.s: Oral – Minister for Foreign Affairs and Trade (90 mins)

3.17 p.m. Topical Issues (48 mins) Private Notice Question (if any)

4.05 p.m. SOS

4.45 p.m. Private Members Business (Sinn Fein): - Motion re. Garda Commissioner (120 mins)

6.45 p.m. Government Business (210 mins) Statements on Brexit, to include Motion re. Report of the Joint Committee on European Union Affairs entitled "Committee Travel to Brussels 7-8 February 2017" (resumed, to conclude if not previously concluded)

10.15 p.m. Dáil Adjourns

Thursday 13 April

12.00 p.m. Leaders' Questions (FF, SF, LAB, I4C) (32 mins)

12.32 p.m. Questions on Promised Legislation (15 mins)

12.47 p.m. Weekly divisions (43 mins)

1.30 p.m.

Government Business (120 mins) Inland Fisheries Bill 2017 - Order for Second Stage and Second Stage (Department of Communications, Climate Action and Environment) Protection of Cultural Property in the Event of Armed Conflict (Hague Convention) Bill 2016 [Seanad] - Second Stage (resumed) (Department of Foreign Affairs)

3.30 p.m. P.Q.s: Oral – Minister for Public Expenditure and Reform (90 mins)

5.00 p.m. Topical Issues (48 mins) Private Notice Question (if any)

5.48 p.m. Committee Report/PMB: (120 mins) Prohibition of Micro-Plastics Bill 2016 - Second Stage (Deputy Seán Sherlock)

7.48 p.m. Dail Adjourns

Tuesday 11 April

2.30 p.m. Commencement Matters

3.30 p.m. Order of Business

4.45 p.m. Statements on the Migrant Integration Strategy (Department of Justice and Equality)

6.30 p.m. Companies (Amendment) Bill 2017 - Second Stage (Department of Jobs Enterprise and Innovation)

Wednesday 12 April

10.30 a.m. Commencement Matters

11.30 a.m. Order of Business

12.45 p.m. Companies (Amendment) Bill 2017 – Committee and Remaining Stages Companies (Accounting) Bill 2016 – Committee Stage (Department of Jobs Enterprise and Innovation)

3.00 p.m.

Civil Liability (Amendment) Bill 2017 - Report and Final Stages Criminal Justice (Offences Relating to Information Systems) Bill 2016 – Second Stage (Department of Justice and Equality) Private Members Business

Intoxicating Liquor (Amendment) Bill 2017 – Second Stage (Senators Billy Lawless, Victor Boyhan, Michael McDowell, Gerard P. Craughwell)

Thursday 13 April

10.30 a.m. Commencement Matters

11.30 a.m. Order of Business

12.45 p.m. Heritage Bill 2016 - Report and Final Stages (Department of Arts, Heritage, Regional, Rural and Gaeltacht Affairs)

5.30 p.m. Seanad Adjourns

Tuesday 11 April

Future Funding of Domestic Water Services (Joint) 1. CR4, LH 2000 11 a.m. AGENDA: Private Meeting 2. CR4. I H 2000 12 noon AGENDA: Private Meeting

Dáil Business Room 2, LH 11.30 a.m AGENDA: Private Meeting

Arts, Heritage, Regional, Rural and Gaeltacht Affairs (Joint) CR3. I H 2000 12 noon

AGENDA: Saincheisteanna maidir le hAcmhainní Daonna in Ard-Mhúsaem na hÉireann [Catherine Heaney Uasal, Cathaoirleach; Raghnall Ó Floinn Uasal, Stiúrthóir; Séamus Lynam Uasal, Stiúrthóir Oibríochtaí Ard-Mhúsaem na hÉireann]

Human Resources Issues in the National Museum of Ireland [Ms Catherine Heaney, Chairperson; Raghnall Ó Floinn Uasal, Director; Mr. Seamus Lynam, Head of Operations from the National Museum of Ireland]

Future Funding of Domestic Water Services (Joint)

1. CR4, LH 2000 11 a.m. AGENDA: Private Meeting 2. CR4, LH 2000 12 noon AGENDA: Private Meeting

Future of Healthcare (Select) CR2. LH 2000 2 p.m AGENDA: Private Meeting

Communications, Climate Action and Environment (Select) CR2, LH 2000 4 p.m.

AGENDA: 2017 Revised Estimates for Public Services - Vote 29 (Communications, Climate Action and Environment) [Minister for Communications, Climate Action and Environment; and Minister of State for Natural Resources]

Jobs, Enterprise and Innovation (Joint)

CR3, LH 2000 4 p.m.

AGENDA: (i) Scrutiny of EU legislative proposals

Schedule A: COM(2016)34 and COM(2012)124 (Public procurement in third countries); COM(2016)662 (PRIMA initiative)

Schedule B٠ COM(2016)508; COM(2016)524; COM(2016)614; COM(2016)629; COM(2016)630; COM(2016)631;

(ii) Engagement with Mr. Tom Coughlan, Chairperson Designate, Health and Safety Authority: and

(iii) Detailed scrutiny of the Banded Hours Contract Bill 2016 [PMB] (resumed)

Session A: [Dr. Des Ryan, Lecturer in Law at Trinity College Dublin; and Representatives from the Law Society of Ireland]

Session B: [Representatives from ICTU: Mandate Trade Union: SIPTU: and Unite the Union]

Thursday 13 April

Health (Joint) CR4, LH 2000 9 a.m. AGENDA: Detailed Scrutiny of the Cannabis for Medicinal Use Regulation Bill 2016 [PMB] (resumed) [Officials from the Department of Health]

Public Accounts CR3, LH 2000 9 a.m.

AGENDA: (a) 9 a. m. Business of the Committee;

(b) (i) C&AG Special Report 96: Cost of Child Abuse Inquiry and Redress (ii) Caranua Financial Statements 2014 & Caranua Financial Statements 2015

[Officials from the Department of Education & Skills and Representatives from Caranua]

Housing, Planning, Community and Local Government (Joint) CR1, LH 2000 9.30 a.m

AGENDA: A review of Building Regulations, Building Controls and Consumer Protection (resumed)

Session A: [Ms. Orla Hegarty, UCD, Representatives from the Society of Chartered Survey-ors Ireland and Irish Planning Institute]; and Session B: [Department of Housing, Planning, Community and Local Government Officials]

Finance, Public Expenditure and Reform, and Taoiseach (Joint) CR2, LH 2000 10 a.m. AGENDA: Banking and Financial Regulation [Mr. Jonathan Sugarman]

Dáil Business Room 2, LH 10.30 a.m. AGENDA: Private Meeting

Budgetary Oversight CR1, LH 2000 2 p.m. AGENDA: The Draft Stability Programme Update [Minister for Finance]

Wednesday 12 April

Future of Healthcare (Select) CR3, LH 2000 9 a.m AGENDA: Private Meeting

Housing, Planning, Community and Local Government (Select)

AGENDA: Planning and Development (Amendment) Bill 2016 [Minister for Housing, Plan-ning, Community and Local Government]

9 a.m. Session A (note: The Joint Committee on European Union Affairs is scheduled to meet in this room between 2 p.m. and 4.30 p.m. - see separate entry for details) 5 p.m. Session B

Justice and Equality (Select) CR2, LH 2000 9 a.m.

AGENDA: 2017 Revised Estimates for Public Services - Vote 16 (Valuation Office); Vote 20 (Garda Siochána); Vote 21 (Prisons); Vote 22 (Courts Service); Vote 23 (Property Registration Authority); Vote 24 (Justice and Equality); Vote 25 (Irish Human Rights and Equality Commission); Vote 41 (Policing Authority)

[Tánaiste and Minister for Justice and Equality]

Justice and Equality (Joint) CR2, LH 2000 10.45 a.m. AGENDA: Detailed Scrutiny of the Criminal Justice (Aggravation by Prejudice) Bill 2016 [PMB] [Ms. Fiona O'Loughlin, T.D.]

Transport, Tourism and Sport (Joint)

CR3, LH 2000 1.30 p.m. AGENDA: Pre-Legislative Scrutiny of the General Scheme of the Road Traffic (Fixed Penalty -Drink Driving) Bill 2017 (resumed) [Mr, Pat Crotty, President and Mr. Padraig Cribben, Chief Executive, Vintners' Federation of Ireland and Mr. Donall O'Keeffe, CEO and Ms. Deirdre Devitt, Chair, Licensed Vintners Association]

European Union Affairs (Joint) CR1, LH 2000 2 p.m. AGENDA: (i) Work of the General Affairs Council (GAC).

(ii) Key developments with regard to the UK's notification of their intention to withdraw from the European Union; (iii) Future of Europe; and

iv) Ireland and the European Semester Process 2017

[Mr. Dara Murphy T.D., Minister of State for European Affairs]

Arts, Heritage, Regional, Rural and Gaeltacht Affairs (Joint)

CR4, LH 2000 2.15 p.m. AGENDA: Céard a theastaíonn a dhéanamh chun pobal tuaithe inmharthana a chaomhnú (atógál)

What it takes to sustain a viable rural community (resumed) [Mr Jerh O'Donoghue, Chairperson, Rathmore Social Action Group and Péigí Uí Cheidigh Uasal, Tearmann Éanna]